Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 2, 2023, 6:38 PM CST for Coryell County, Lampasas County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2023, 6:38 PM CST (00:38 UTC)
- Expired
- Mar 2, 2023, 7:15 PM CST
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Coryell County, TX, Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 76 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.6
The text
As transmitted.
767
WFUS54 KFWD 030038
TORFWD
TXC099-281-030115-
/O.NEW.KFWD.TO.W.0004.230303T0038Z-230303T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
638 PM CST Thu Mar 2 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southwestern Coryell County in central Texas...
Southeastern Lampasas County in central Texas...
* Until 715 PM CST.
* At 637 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Kempner, or 9 miles west of
Copperas Cove, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Copperas Cove around 650 PM CST.
Fort Hood around 655 PM CST.
Other locations impacted by this tornadic thunderstorm include
Topsey, Pidcoke and Rumley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3123 9816 3138 9780 3119 9768 3112 9781
3106 9810
TIME...MOT...LOC 0037Z 254DEG 39KT 3116 9806
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Langfeld1 follow-up statement
688
WWUS54 KFWD 030102
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
702 PM CST Thu Mar 2 2023
TXC281-030112-
/O.CAN.KFWD.TO.W.0004.000000T0000Z-230303T0115Z/
Lampasas TX-
702 PM CST Thu Mar 2 2023
...THE TORNADO WARNING FOR SOUTHEASTERN LAMPASAS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CST for central
Texas.
LAT...LON 3110 9789 3125 9799 3136 9779 3119 9768
3112 9781
TIME...MOT...LOC 0102Z 249DEG 42KT 3123 9775
$$
TXC099-030115-
/O.CON.KFWD.TO.W.0004.000000T0000Z-230303T0115Z/
Coryell TX-
702 PM CST Thu Mar 2 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR SOUTH
CENTRAL CORYELL COUNTY...
At 702 PM CST, a severe thunderstorm capable of producing a tornado
was located near Fort Hood, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Coryell County, including the following locations...
Pidcoke.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3110 9789 3125 9799 3136 9779 3119 9768
3112 9781
TIME...MOT...LOC 0102Z 249DEG 42KT 3123 9775
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
LangfeldWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:11 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 2, 6:11 PM CST, 27 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 611 PM CST Thu Mar 2 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Friday/ The severe weather event is coming together as expected with a well defined squall line currently extending from southern Oklahoma to the Concho Valley. This line is moving east at 45 mph and producing large hail, damaging winds and even a few tornadoes. The line is fairly narrow and storms will not last long in any one locations but they will pack a punch. We will keep PoPs very high this evening since nearly all locations will see measurable precipitation. Once the line exits to the east very strong west to northwest winds will move in behind it with gusts in excess of 40 mph likely. Therefore, we will keep the Wind Advisory going from 8 PM through 10 AM Friday. Clouds will be slow to clear as moisture wraps around the departing upper low but a steady clearing from west to east will occur after sunrise Friday. It will be much cooler and breezy Friday with highs mainly in the 60s. 79 && .LONG TERM... /Issued 130 PM CST Thu Mar 2 2023/ /Friday night Onward/ Much more tranquil weather is expected over the weekend and early next week as zonal flow dominate the pattern aloft. A mid-level disturbance is forecast to move into the Central Plains Saturday morning sending a weak cold front southward. We don't anticipate much of an impact across our area as this front is expected to lose its push as it approaches our northern counties. Some locations near the Red River will see a wind shift to the north Saturday afternoon, but no precipitation is anticipated. Otherwise, a warming trend will take place over the weekend with highs in the 70s on Saturday and 70s to low 80s on Sunday. The unseasonably warmer temperatures and breezy conditions continue early next week with highs 10-20 degrees above normal for early March. Afternoon highs will range from the mid 70s to low 80s area wide. The overnight temperatures will also stay on the warm side with lows in the 50s/60s. With an established southerly flow, we will also see increasing humidity and mostly cloudy skies especially during the morning hours. The next upper level system is forecast to arrive during the mid-week period with several rounds of showers and storms Tuesday afternoon through at least next Thursday. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ An intense line of thunderstorms will move across the Metroplex TAF sites between 00Z and 02Z with a slightly later time window for Waco. This line of storms will likely result in ground stops at all airports but the most intense part of the line will exit to the east between 02Z and 03Z with only some lingering light rain and occasional lightning through the evening. The wrap around moisture will result in some post-frontal MVFR stratus, mainly at the Metroplex airports. All ceilings should scatter just after sunrise with VFR through the day Friday. A strong and gusty west to northwest wind will prevail behind the line of storms with sustained speeds between 20 and 30 knot and gusts in excess of 35 knots. These speeds will decrease through the day Friday as the wind becomes more northwesterly. These winds will result in some major crosswind issues for much of the night and morning Friday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 64 46 75 51 / 100 5 0 0 0 Waco 47 66 43 76 47 / 100 0 0 0 0 Paris 45 59 41 68 47 / 100 20 0 0 0 Denton 42 62 41 74 47 / 100 5 0 0 0 McKinney 45 62 42 72 48 / 100 10 0 0 0 Dallas 45 64 45 75 50 / 100 5 0 0 0 Terrell 47 62 43 74 49 / 100 5 0 0 0 Corsicana 49 65 46 76 50 / 90 0 0 0 0 Temple 47 70 43 79 48 / 90 0 0 0 0 Mineral Wells 42 65 42 76 47 / 80 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM CST Friday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 2, 12:07 PM CST, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1207 PM CST Thu Mar 2 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1207 PM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will become numerous this afternoon and continue into tonight with widespread severe weather likely across much of the region. The greatest risk for severe weather will exist along and east of Highway 281 during the day, shifting east of the I-35 corridor during the evening hours. All modes of severe weather will be possible including large hail, damaging wind gusts, and tornadoes. Windy conditions are expected overnight with gusts to 45 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions will continue on Friday, especially during the morning hours with gusts between 30 and 40 mph possible. Thunderstorm chances will return by the middle of next week with the arrival of a strong cold front and upper level disturbance. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening, possibly extending into the overnight hours north of Interstate 20.
In the hours before
Local storm report, Mar 2, 5:59 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 3 ENE SANSOM PARK 32.82N 97.36W
03/02/2023 M77 MPH TARRANT TX OFFICIAL NWS OBS
FORT WORTH MEACHAM ASOS MEASURED 77 MPH.
&&Local storm report, Mar 2, 6:03 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 2 NW HALTOM CITY 32.84N 97.30W
03/02/2023 M70 MPH TARRANT TX OFFICIAL NWS OBS
70 MPH MEASURED AT NWS OFFICE IN NORTH FORT
WORTH.
&&Local storm report, Mar 2, 6:13 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
613 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 3 NNE BLUE MOUND 32.90N 97.31W
03/02/2023 M80 MPH TARRANT TX TRAINED SPOTTER
MEASURED 80 MPH AT NORTH TARRANT PARKWAY AND
RIVERSIDE DRIVE IN NORTH FORT WORTH.
&&Local storm report, Mar 2, 6:15 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 W SPRINGTOWN 32.95N 97.78W
03/02/2023 U0.75 INCH PARKER TX PUBLIC
DIME-SIZE HAIL WEST OF SPRINGTOWN.
&&Local storm report, Mar 2, 6:17 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 3 SE GRAPEVINE 32.90N 97.04W
03/02/2023 M67 MPH TARRANT TX OFFICIAL NWS OBS
DFW AIRPORT ASOS MEASURED 67 MPH.
&&Local storm report, Mar 2, 6:31 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 3 SE GRAPEVINE 32.90N 97.04W
03/02/2023 M71 MPH TARRANT TX OFFICIAL NWS OBS
UPDATE... DFW AIRPORT ASOS MEASURED 71 MPH.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| Mar 2, 6:06 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 69 min |
| Mar 2, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 65 min |
| Mar 2, 6:27 PM CST | Tornado Warning | FWD | Dallas | 33 min |
| Mar 2, 6:28 PM CST | Areal Flood Advisory | FWD | Cooke, Denton, Fannin, Grayson | 3 hr |
| Mar 2, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 32 min |
| Mar 2, 6:29 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 31 min |
| Mar 2, 6:29 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 61 min |
| Mar 2, 6:48 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 72 min |
| Mar 2, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 71 min |
| Mar 2, 6:50 PM CST | Severe Thunderstorm Warning | FWD | Bell | 70 min |
| Mar 2, 6:51 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 54 min |
| Mar 2, 6:55 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 65 min |
| Mar 2, 7:07 PM CST | Tornado Warning | FWD | Bell, Coryell | 23 min |
| Mar 2, 7:10 PM CST | Tornado Warning | FWD | Fannin, Lamar | 50 min |
| Mar 2, 7:17 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Henderson, Limestone, Navarro | 58 min |
| Mar 2, 7:24 PM CST | River Flood Warning | FWD | Collin | 40 hr |
| Mar 2, 7:26 PM CST | Tornado Warning | FWD | Bell, Coryell, Falls, McLennan | 34 min |
| Mar 2, 7:29 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 31 min |
| Mar 2, 7:29 PM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 76 min |
| Mar 2, 7:33 PM CST | Tornado Warning | FWD | Bell, Milam | 27 min |
| Mar 2, 7:36 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Kaufman, Rains, Van Zandt | 69 min |
| Mar 2, 7:37 PM CST | Severe Thunderstorm Warning | FWD | Falls, Freestone, Limestone, Milam, Robertson | 68 min |
| Mar 2, 7:55 PM CST | Tornado Warning | FWD | Milam | 35 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more | 82 min |
| Mar 2, 8:35 PM CST | Severe Thunderstorm Warning | FWD | Falls, Freestone, Leon, Limestone, Milam, Robertson | 55 min |
| Mar 2, 9:26 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 64 min |
| Mar 3, 2:28 AM CST | Special Weather Statement | FWD | Limestone | 32 min |
| Mar 3, 3:20 AM CST | Special Weather Statement | FWD | Henderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 40 min |
| Mar 3, 10:00 AM CST | River Flood Warning | FWD | Denton | 17 hr |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.